Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 9, NWS Sacramento, CA

March 4, 2016

NWS Sacramento, CA issued this winter storm warning at Mar 4, 2016, 2:09 PM PST. It took effect at Mar 5, 2016, 4:00 PM PST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2016, 2:09 PM PST (22:09 UTC)
In effect from
Mar 5, 2016, 4:00 PM PST
Expired
Mar 7, 2016, 1:27 PM PST
In force
45 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

904 
WWUS46 KSTO 042209
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
209 PM PST FRI MAR 4 2016

...STRONG WINTER STORM THIS WEEKEND...

.A STRONG WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA
SATURDAY THROUGH MONDAY. SNOW LEVELS WILL INITIALLY START ABOVE
7000 FEET... BUT RAPIDLY LOWER TO BETWEEN 3500 AND 4500 FEET
SATURDAY NIGHT THROUGH MONDAY. PERIODS OF HEAVY SNOW AND GUSTY
WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE EXPECTED DURING
THAT TIME.

CAZ068-069-051400-
/O.UPG.KSTO.WS.A.0006.160306T0600Z-160308T0000Z/
/O.NEW.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
209 PM PST FRI MAR 4 2016

...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 4 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM
SATURDAY TO 4 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY
  CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS.

* TIMING...SATURDAY NIGHT THROUGH MONDAY AFTERNOON.

* LOCATIONS...LASSEN NATIONAL PARK...INTERSTATE 80...HIGHWAY 
  50...HIGHWAY 88. 

* SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET...3 FEET OF
  SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS.

* SNOW LEVELS...ABOVE 7000 FEET ON SATURDAY...LOWERING TO 3500 TO
  4500 FEET SATURDAY NIGHT THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
7 follow-up statements
568 
WWUS46 KSTO 050545
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
945 PM PST FRI MAR 4 2016

...STRONG WINTER STORM THIS WEEKEND...

.A STRONG WINTER STORM IS MOVING THROUGH NORTHERN CALIFORNIA.
SNOW LEVELS WILL START ABOVE 6000 FEET...BUT RAPIDLY LOWER TO
BETWEEN 3500 AND 4500 FEET SATURDAY NIGHT THROUGH MONDAY. PERIODS
OF HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS
TRAVEL ARE EXPECTED DURING THAT TIME.

CAZ069-051615-
/O.NEW.KSTO.WW.Y.0012.160305T0545Z-160305T1400Z/
/O.CON.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
945 PM PST FRI MAR 4 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST SATURDAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM SATURDAY TO
4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM PST
SATURDAY.

* IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL CAUSE
  HAZARDOUS TRAVEL AND CHAIN CONTROLS.

* TIMING...TONIGHT.

* LOCATIONS...LASSEN NATIONAL PARK...INTERSTATE 80...HIGHWAY 
  50...HIGHWAY 88. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE 6000 FEET. LOCALLY
  GREATER POSSIBLE ACROSS THE HIGHEST PEAKS.

* SNOW LEVELS...ABOVE 6000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ068-051615-
/O.CON.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
945 PM PST FRI MAR 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM SATURDAY TO
4 PM PST MONDAY...

* IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY 
  CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. 

* TIMING...SATURDAY NIGHT THROUGH MONDAY AFTERNOON.

* LOCATIONS...LASSEN NATIONAL PARK...INTERSTATE 80...HIGHWAY 
  50...HIGHWAY 88. 

* SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET...3 FEET OF 
  SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. 

* SNOW LEVELS...ABOVE 7000 FEET ON SATURDAY...LOWERING TO 3500 
  TO 4500 FEET SATURDAY NIGHT THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
158 
WWUS46 KSTO 051144
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
344 AM PST SAT MAR 5 2016

...STRONG WINTER STORM THIS WEEKEND...

.A STRONG WINTER STORM IS MOVING THROUGH NORTHERN CALIFORNIA.
SNOW LEVELS WILL START ABOVE 7000 FEET TODAY...BUT RAPIDLY LOWER
TO BETWEEN 3500 AND 4500 FEET TONIGHT THROUGH MONDAY. PERIODS OF
HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS
TRAVEL ARE EXPECTED DURING THAT TIME.

CAZ069-060600-
/O.CAN.KSTO.WW.Y.0012.000000T0000Z-160305T1400Z/
/O.CON.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
344 AM PST SAT MAR 5 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM PST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY
  CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS.

* TIMING...TONIGHT THROUGH MONDAY AFTERNOON.

* LOCATIONS...INTERSTATE 80...HIGHWAY 50...HIGHWAY 88.

* SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET...3 FEET OF
  SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS.

* SNOW LEVELS...ABOVE 7000 FEET TODAY...LOWERING TO 3500 TO 4500
  FEET TONIGHT THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA 
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-060600-
/O.CON.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
344 AM PST SAT MAR 5 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM PST MONDAY...

* IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY 
  CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. 

* TIMING...TONIGHT THROUGH MONDAY AFTERNOON.

* LOCATIONS...LASSEN NATIONAL PARK.

* SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET...3 FEET OF 
  SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. 

* SNOW LEVELS...ABOVE 7000 FEET TODAY...LOWERING TO 3500 TO 4500
  FEET TONIGHT THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
959 
WWUS46 KSTO 052200
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
200 PM PST SAT MAR 5 2016

...STRONG WINTER STORM THIS WEEKEND...

.A STRONG WINTER STORM IS MOVING THROUGH NORTHERN CALIFORNIA.
SNOW LEVELS WILL START ABOVE 7000 FEET, BUT LOWER TO BETWEEN 3500
AND 4500 FEET LATE TONIGHT THROUGH MONDAY. PERIODS OF HEAVY SNOW
AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE
EXPECTED DURING THAT TIME.

CAZ068-069-061200-
/O.EXT.KSTO.WS.W.0009.160306T0000Z-160308T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
200 PM PST SAT MAR 5 2016

...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST MONDAY...

* IMPACTS...STRONG WINDS THIS EVENING, THEN PERIODS OF HEAVY SNOW
  BEGINNING AROUND MIDNIGHT AND CONTINUING INTO MONDAY, RESULTING
  IN HAZARDOUS TRAVEL AND CHAIN CONTROLS.

* TIMING...TONIGHT THROUGH MONDAY AFTERNOON.

* LOCATIONS...LASSEN NATIONAL PARK, INTERSTATE 80 OVER DONNER
  PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON
  PASS.

* SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET, 3 FEET OF
  SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS.

* SNOW LEVELS...ABOVE 7000 FEET, LOWERING TO 3500 TO 4500 FEET
  LATER TONIGHT THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
361 
WWUS46 KSTO 061149
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
349 AM PST SUN MAR 6 2016

...STRONG WINTER STORM CONTINUES INTO MONDAY...

.A STRONG WINTER STORM WILL CONTINUE TO IMPACT NORTHERN CALIFORNIA
TODAY INTO MONDAY. SNOW LEVELS WILL BE BETWEEN 3500 AND 4500 FEET
THROUGH MONDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY
CREATE WHITEOUT CONDITIONS AT TIMES WITH CHAIN CONTROLS AND
HAZARDOUS TRAVEL...ESPECIALLY TONIGHT. 

CAZ068-069-070600-
/O.CON.KSTO.WS.W.0009.000000T0000Z-160308T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
349 AM PST SUN MAR 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* IMPACTS...HEAVY SNOW AND GUSTY WINDS RESULTING IN HAZARDOUS
  TRAVEL AND CHAIN CONTROLS. WHITEOUT CONDITIONS AT TIMES.

* TIMING...TODAY THROUGH MONDAY AFTERNOON. HEAVIEST SNOW THIS
  AFTERNOON THROUGH EARLY MONDAY. 

* LOCATIONS...LASSEN NATIONAL PARK... INTERSTATE 80 OVER DONNER 
  PASS... HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON 
  PASS. 

* SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4000 FEET... 3 FEET OF 
  SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. 

* SNOW LEVELS...3500 TO 4500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
231 
WWUS46 KSTO 062300
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PST SUN MAR 6 2016

...STRONG WINTER STORM CONTINUES INTO MONDAY...

.A STRONG WINTER STORM WILL CONTINUE TO IMPACT NORCAL INTO
MONDAY. SNOW LEVELS WILL BE BETWEEN 3500 AND 4500 FEET THROUGH
MONDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY CREATE
WHITEOUT CONDITIONS AT TIMES WITH CHAIN CONTROLS AND HAZARDOUS
TRAVEL, ESPECIALLY TONIGHT.

CAZ068-069-071200-
/O.CON.KSTO.WS.W.0009.000000T0000Z-160308T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
300 PM PST SUN MAR 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* IMPACTS...HEAVY SNOW AND GUSTY WINDS RESULTING IN HAZARDOUS 
  TRAVEL AND CHAIN CONTROLS. WHITEOUT CONDITIONS AT TIMES. 

* TIMING...THROUGH MONDAY AFTERNOON. HEAVIEST SNOW TONIGHT.

* LOCATIONS...LASSEN NATIONAL PARK, INTERSTATE 80 OVER DONNER
  PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON
  PASS.

* SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4000 FEET, 3 FEET OF
  SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS.

* SNOW LEVELS...3500 TO 4500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
758 
WWUS46 KSTO 071139
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
339 AM PST MON MAR 7 2016

...STRONG WINTER STORM CONTINUES TODAY...

.VERY HEAVY SNOW WITH ACCUMULATION RATES OF 1 TO 2 INCHES AN HOUR
OR MORE WILL CONTINUE ACROSS THE NORTHERN SIERRA EARLY THIS
MORNING WITH WHITEOUT CONDITIONS. MOUNTAIN TRAVEL WILL BE
HAZARDOUS WITH CHAIN CONTROLS AND ROAD CLOSURES LIKELY. CHECK
AHEAD WITH CALTRANS FOR THE LATEST ROAD CONDITIONS BEFORE
TRAVELLING. SNOW WILL DECREASE BY MIDDAY.

CAZ068-069-071945-
/O.CON.KSTO.WS.W.0009.000000T0000Z-160308T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
339 AM PST MON MAR 7 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* IMPACTS...HEAVY SNOW AND GUSTY WINDS RESULTING IN HAZARDOUS
  TRAVEL WITH WHITEOUT CONDITIONS AT TIMES. CHAIN CONTROLS AND
  ROAD CLOSURES LIKELY.

* TIMING...THROUGH THIS AFTERNOON. HEAVIEST SNOW CONTINUING
  THROUGH EARLY THIS MORNING.

* LOCATIONS...LASSEN NATIONAL PARK, INTERSTATE 80 OVER DONNER
  PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON
  PASS.

* SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL ACCUMULATIONS OF 4 TO 8
  INCHES TODAY, MOST OCCURING THIS MORNING. STORM TOTAL
  ACCUMULATION OF 18 TO 24 INCHES AROUND 5000 FEET WITH UP TO 4
  FEET ALONG THE SIERRA CREST.

* SNOW LEVELS...3500 TO 4500 FEET. LOCALLY LOWER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
882 
WWUS46 KSTO 072127
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
127 PM PST MON MAR 7 2016


CAZ068-069-072230-
/O.CAN.KSTO.WS.W.0009.000000T0000Z-160308T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
127 PM PST MON MAR 7 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

WIDESPREAD HEAVY SNOW HAS ENDED OVER THE SIERRA NEVADA BUT 
ADDITIONAL SNOW SHOWERS COULD RESULT IN ADDITIONAL LIGHT
ACCUMULATIONS THROUGH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 8:54 AM PST, 5 hours 15 minutes earlier.

Area forecast discussion, Mar 4, 8:54 AM PST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
854 AM PST FRI MAR 4 2016

.Synopsis...
Light to moderate precipitation will arrive later today. A strong
storm then arrives Saturday with heavy mountain snow, local
flooding, and potential for strong and damaging Valley winds. More
weather systems are expected Sunday, Monday, and late next week.

&&

.Discussion...
Mostly cloudy skies prevail across much of the region as a very
moist airmass takes aim at the West Coast. A few light showers
are being detected on radar this morning, but aren't amounting to
much impact. Short-range guidance (the HRRR and ARW) suggest the
potential for some isolated thunderstorms this afternoon and
evening. Instability will likely be somewhat limited by extensive
cloud cover, and so we don't currently expect anything organized
to develop today.

Light to moderate precipitation will continue tonight into
Saturday before the next, much stronger system arrives.
Precipitation should begin to pick up substantially in the
afternoon and continue through the evening hours. Urban and small
stream flooding will be possible across much of the region, and
depending on precipitation rates we could also see debris flows
across recently burned areas. A big concern will be the wind
forecast with this system. Forecast southerly pressure gradients
increase to roughly 8mb between KSAC-KRDD, a fairly impressive
amount. We also haven't seen this coupling of rain and wind in
quite some time. Considering the stress on trees due to the
drought, we could see a fair number of trees downed with this
storm. We are calibrating our messaging with this impact
accordingly.

Snow levels will start fairly high with this storm during the
heaviest periods of precipitation. Snow levels then rapidly drop
below pass levels to 3500-4500 feet late Saturday night and
through Sunday into Monday. With periodic snow between Saturday
night through Monday, we could be looking at 1 to 2 feet of snow
accumulation above 4500 feet or so, and up to 3 feet along the
highest peaks.

Dang

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

Brief break in precipitation expected for most areas on Tuesday
behind departing trough as ridge attempts to build back over the
area. Should see at least partial clearing with lighter winds.
This ridge will not be long-lived however as active March pattern
continues. Overrunning precip may return on Wednesday ahead of
next wave that will move across the area sometime Thursday into
Friday. Model differences remain in timing and scope of these
waves so forecast will need to be refined going forward.
Regardless, should be another good shot at widespread
precipitation for the end of the work week as moisture plume re-
aims itself toward Norcal with breezy to locally gusty winds.

CEO

&&

&&

.AVIATION...

MVFR conditions possible periodically today as another wave of
precipitation moves through the area. Southerly winds will
increase during the late afternoon to evening hours with gusts of
10-20 kts. Stronger, wetter system expected for Saturday with
worsening flight conditions.

&&

.STO Watches/Warnings/Advisories...
Winter Storm Watch from Saturday evening through Monday
afternoon for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

Flash Flood Watch from Saturday afternoon through late Saturday
night for Clear Lake/Southern Lake County-Motherlode-West Slope
Northern Sierra Nevada.

Wind Advisory from noon to 10 PM PST Saturday for Carquinez
Strait and Delta-Central Sacramento Valley-Northern Sacramento
Valley-Northern San Joaquin Valley-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:37 AM PSTWind AdvisorySTO42 hr
Mar 4, 11:11 AM PSTHigh Wind WarningSTO35 hr

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.